MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LEMAITRE DISTAL PERFUSION CATHETER; CARDIOPULMONARY BYPASS VASCULAR CATHETER

LEMAITRE VASCULAR, INC. LEMAITRE DISTAL PERFUSION CATHETER; CARDIOPULMONARY BYPASS VASCULAR CATHETER
Catalog Number 2105-15
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation.However, we were unable to replicate the reported incident.When we attempted to deflate the balloon of the distal perfusion catheter after inflating it with saline to a recommended volume of 3.4 ml, we were able to properly deflate the balloon.We attempted to recreate the defect multiple times by inflating the balloon with different volumes of saline.However, we were unable to replicate the reported defect as the balloon deflated properly each time.Hence, we could not determine the cause of the failure as the device worked properly during our evaluation process.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.This issue was detected during pre-use check.So, the patient was not exposed to this catheter.Procedure was completed using another distal perfusion catheter.
 
Event or Problem Description
During pre-use check, after surgeon inflated the balloon of the distal perfusion catheter with saline, he experienced difficulty deflating the balloon.It either deflated only partially or took longer time to deflate completely.This malfunction was detected during pre-use check.So, the patient was not exposed to this catheter.

Brand Name
LEMAITRE DISTAL PERFUSION CATHETER
Common Device Name
CARDIOPULMONARY BYPASS VASCULAR CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 02148
MDR Report Key8713437
Report Number1220948-2019-00071
Device Sequence Number1684981
Product Code DWF
UDI-Device Identifier00840663101610
UDI-Public00840663101610
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K032041
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Catalogue Number2105-15
Device Lot NumberDPC1111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2019
Initial Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1